Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
765439 tn?1292964014

No appetite..any stimulants???

I am losing more and more weight...zofran does not work at all!!! I am not wasting another trip to the GI for 50 bucks unless i have an agenda. Does anyone know any good appetite medications i should ask for?? Im scared that if zofran doesnt work..nothing will..im losing so much muscle each day at 21.
also will the appetite meds cause sides? i ordered b12 ive heard that should increase appetite????
13 Responses
765439 tn?1292964014
oh no..it looks like all the stimulants are steroids =\
Avatar universal
In the future, it would help if you posted your questions on your old post so that I can remember your story.  All medicines have side effects so you have to weigh the benefits with the risks.  Besides Zofran, there is Tigan, Compazine, Reglan, and Marinol.  Also, that is not the entire list.  Ginger is natural and that also might help.  Are you just not hungry or are you nauseous too?  Also, stress will increase your nausea and just from your post I can tell that you are very stressed.  Reducing your stress and anxieties will almost surely help your nausea at least somewhat.
765439 tn?1292964014
thanks for the reply. In the past I have posted on my old questions and was told to start new ones lol.
I have nausea, and i am not hungry ever. It seems all of the worthwile stims are steroids though =\
is ginger really going to be strong enough for someone with my probs though lol.
also if my mri,colonoscopy/upper gi..were normal do you think a pill cam would be normal?
Avatar universal
If you are truly asking a different question then it is okay to start a new post, but because you didn't post your story here again, it is hard to know what to recommend.  It is not common to use steriods to stimulate your appetite so I don't know where you came up with that.  Yes, a pill cam would most likely be normal.
765439 tn?1292964014
it seems from what i researched that the only ones are steroids. are the ones you mentioned steroids? I want so deperately to be able to eat...i am a weightlifter and eating is important...but  icant even eat enough for a normal person..im never hungry
Avatar universal
Dear Test Deprived,
I'm going to tell you what I think you should do, and you can take or leave my advice, this is a one-time suggestion for you, but I am almost positive this will improve your appetite and also your overall sense of well-being and health.

First, I hear you mention you are into weight lifting, which is all fine and dandy, except for one thing.  Many weight lifters get on the bandwagon of drinking all sorts of energy drinks, taking supplements, the list can be long, and every single one of those items taken alone or together, can give somebody a lot of gastro problems.  A lot of weight lifters come on here in a panic because they cannot resolve a gastro health issue.  So, I'm gonna tell you what I tell them.  JUST FOR ONE MONTH, do not take ANY weight lifting drinks or supplements at all.  Just give it a try.  This should help any digestive issues you have and make your guts in general feel so much better.  See, some of that stuff can cause many different glands in the body to malfunction and make you VERY ill.  

Since you'll be removing all that stuff from your daily habits, you can replace electrolytes and whatever is lost by weight lifting by natural means, which for you I would say (1) drink extra water (not too much), (2) switch off from weight lifting to aerobics (walking or running) every other day, rest on the seventh day from ALL vigorous activity, (3) and from your refrigerator you should drink and eat the following items:  Acidophilus milk with oat cereal and orange juice, several times a week scramble some eggs in a little olive oil, drink V-8 juice anytime you want it, and when you eat a protein meal you must always also eat a colorful salad and fresh whole wheat bread with it.  My husband has a bread machine, and the most divine stuff comes out of it, I feel like I've gone to heaven, and I put ordinary real butter on it.  Eat all sorts of other stuff that you like, it does not matter what it is, the main thing is to get enough to eat... rice goes down good when cooked with frozen brocholi, spagetti is ALWAYS good, and keep a bowl of fruit around and only eat those separately as a snack (not with a meal).  Don't eat too much sweet rolls or sugary things, use fruit alone instead.

If you eat what I'm saying, it will help increase your appetitie, but to add to that effect, get a very good wide-spectrum vitamin and mineral bottle of pills, preferably from the health food grocery store, but ONLY take them once or twice a week, MAX, and THOSE will make you hungry as a horse, usually the next day.  That is the ONLY supplement you need, and only as long as your appetite is goofed up.  One other item to help settle your tummy and assist in digestion, and thus improve your appetite, is instead of a lot of heavy-duty antinausea stuff like Zofran, just get you an ordinary box of regular alka seltzer (has aspirin in it), and take one or two of those in a small glass of water anytime your tummy feels gassy or upset or painful.  Alka seltzer does a lot of things:  It restores your pH to normal, it releases gas, the aspirin helps your body aches settle down, and it improves the digestion all the way through.  One more thing, if you get constipated and it lasts more than a couple days, to where you feel like you're gonna die if it doesn't come out, at the drugstore get a small box of PediaLax or BabyLax, it's a bunch of tubes of ointment, squirt two in there, and within minutes, whatever is in there will come out... repeat over the next couple days as needed until it's all outta there.  You shouldn't have to use it again, as long as you drink enough water.

Do this for a week or two, find this post of yours again, and reply to me about how well or how bad you are feeling on this sort of regimine.  If you vary from it, it might not work, so I will not listen to any disagreement.  Now, if you are taking a mediciation for survival, like if you have diabetes or some other serious health issue, KEEP TAKING THAT STUFF, there is no harm in it.  But ANYTHING else that is not going to goof up your normal range of activities, just set it aside and do what I'm saying.  Also, on the off chance you are drinking off-brand sodas (they are very acidic), switch over to brand-name sodas, and do NOT drink more than one or two cups or glasses of anything with caffeine in it per day, no ifs ands or buts.  You might have a headache for a couple days if you're used to more, but you'll get over it in a few days.  I know this advice will help you tremendously, you should notice you are feeling calmer, more rested, better digestion, and if you did this for four weeks, you should feel downright inspired.  Let me know how it goes, kid, I'm rooting for you.
GG    

765439 tn?1292964014
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Alka-Seltzer Plus Cold/Cough:

    Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.




anyway i dont drink or take supplements for lifting, only thing  i take is ensure/boost plus
Avatar universal
Dear Test, I was talking about regular alka seltzer, not the kind you discussed with a lot of junk in it.  You may ignore my comments about lifting supplements and drinks, as I said in my first reply post, take what you want and leave the rest.  I assume the docs have drawn blood to test for anemia, your symptoms are similar.  They are also similar to a gastric bacteria, which I also assume they did a stool sample to discover anything like that in your intestines.  Excitability combined with indigestion and so forth suggests too much caffeine, so doublecheck what you drink, and only consume equivalent of one or two cups a day.  I hope you find out what's going on with you, and I hope the rest of what I've suggested will help you.  GG
Avatar universal
None of the ones I mentioned are steroids.
765439 tn?1292964014
so don't get alkaseltzer plus?

patient; are the oens u reccomended safe and no risky?
Avatar universal
No, every drug has risks.  You have to research each drug and decide if the possible risks are worth the possible benefits.
Avatar universal
Testdeprived,
DO NOT GET ALKA SELTZER PLUS.  Only get "Alka Seltzer Original."

I want to bring up something extra besides all the info I gave you in my first reply to your original post.  Consider visiting an endocrinologist and once again getting your adrenal functioning tested.  I've read a lot of your old posts and feel like that needs to be checked one more time.  Just do me that favor.  Thanks.  GG

Avatar universal
It could be lack of iron, iron supplements could help
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem